Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Extremal compressions of closed operators


Authors: K.-H. Förster and K. Jahn
Journal: Proc. Amer. Math. Soc. 114 (1992), 171-174
MSC: Primary 47A10; Secondary 47A20, 47A55
DOI: https://doi.org/10.1090/S0002-9939-1992-1068121-6
MathSciNet review: 1068121
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ X$ be a Banach space, $ A$ a closed linear operator on $ X$, and $ {\lambda _1}, \ldots ,{\lambda _n}$ isolated eigenvalues of $ A$ of finite multiplicity. If $ P$ is a projection on $ X$ such that $ {\lambda _1}, \ldots ,{\lambda _n}$ belong to the resolvent of the compression of $ A$ on the range of $ P$ it is easy to see that

$\displaystyle \dim N\left( P \right) \geq \max \left\{ {\dim N\left( {{\lambda _i} - A} \right):1 \leq i \leq n} \right\}.$

It is shown that there exist such projections where we have equality in this inequality.


References [Enhancements On Off] (What's this?)

  • [1] G. G. Islamov, Controls of the spectrum of a dynamical system, Differential Equations 23 (1987), 872-875. MR 909575
  • [2] -, Extremal perturbations of closed operators, Izv. Vyssh. Uchebn. Zaved. Mat., no. 1 (1989), 35-41. (Russian) MR 1015859 (90k:47024)
  • [3] T. Kato, Perturbation theory for linear operators, Springer-Verlag, Berlin and New York, 1976. MR 0407617 (53:11389)
  • [4] P. Lancaster, Theory of matrices, Academic Press, New York, 1969. MR 0245579 (39:6885)
  • [5] A. Pokrzywa, A characterization of the Weyl spectrum, Proc. Amer. Math. Soc. 92 (1984), 215-218. MR 754706 (85m:47006)
  • [6] J. Zemánek, Compressions and the Weyl-Browder spectra, Proc. Roy. Irish Acad. Sect. A. 86a (1986), 57-62. MR 865103 (88f:47005)
  • [7] -, Approximation of the Weyl spectrum, Proc. Roy. Irish Acad. Sect. A. 87a (1987), 177-180. MR 941713 (90a:47012)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47A10, 47A20, 47A55

Retrieve articles in all journals with MSC: 47A10, 47A20, 47A55


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1992-1068121-6
Keywords: Compressions, closed linear operators
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society